Toxic hepatitis in a case of Angelman syndrome associated with Lennox-Gastaut syndrome


Deda G., Caksen H., Kansu A., Girgin N., Suskan E., Uysal S., ...More

GENETIC COUNSELING, vol.15, no.3, pp.357-361, 2004 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 15 Issue: 3
  • Publication Date: 2004
  • Title of Journal : GENETIC COUNSELING
  • Page Numbers: pp.357-361

Abstract

Toxic hepatitis in a case of Angelman syndrome associated with Lennox-Gastaut syndrome: We report a 26-month-old boy with Angelman syndrome associated with Lennox-Gastaut syndrome, who developed a rash and a persistent toxic hepatitis after lamotrigine was added to valproate therapy. The patient had typical findings of both Angelman and Lennox-Gastaut syndromes. Chromosome analysis performing by FISH analysis showed a deletion in chromosome 15 (q11.2 q11.2). Although some cases of Angelman syndrome associated with Lennox-Gastaut syndrome were reported in the literature, valproate and/or lamotrigine induced toxic hepatitis in Angelman syndrome has hitherto never been described. We conclude that VPA and LTG combination should be given with great caution or avoided in patients with Angelman syndrome.